Optimal placement of web proxies for replicated web servers in the internet

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

28 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)329-339
Journal / PublicationComputer Journal
Volume44
Issue number5
Publication statusPublished - 2001

Abstract

This paper investigates the issues of the optimal placement of a limited number of Web proxies in an environment where a Web site is replicated (i.e. mirrored Web sites). Two different objectives are studied: minimizing the overall access cost by all clients to the Web site and minimizing the longest delay for any client to access the Web site. The problem is reduced to the placement of proxies in a set of trees whose root nodes are the server replicas. It is then formulated and solved by using a dynamic programming method. The significance of this work includes: (1) alleviating the Internet traffic of Web accesses; (2) improving the response time of Web page accesses; (3) maximizing Web server performance by using a limited number of proxies.

Citation Format(s)

Optimal placement of web proxies for replicated web servers in the internet. / Jia, Xiaohua; Li, Deying; Hu, Xiaodong; Du, DingZhu.

In: Computer Journal, Vol. 44, No. 5, 2001, p. 329-339.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review